Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Zerit & wasting
Dec 14, 2005

My doctor has recommended a regimen change to Sustiva,Zerit & Epivir. I'm very concerned about taking Zerit as I've heard from just about every other expert of concerns about wasting. My doc isn't conventional - he's "creative" with meds and thinks this regimen will help my energy level & actually put weight on. Will you please share your thoughts on this?

Thank you

Response from Dr. Wohl

Creative is one word for it. Let's assume you are on Combivir and Sustiva and having some trouble with lack of energy that may be due to the AZT in Combivir. Why switch to Zerit and not Viread (or better yet, Truvada and bag Epivir)? You would then be on a once a day therapy and not have to risk the neuropathy, fat wasting and lipid increasing side effects associated very clearly with Zerit.

Have a bias for some reason against Viread? Fine. Then what about Epzicom instead of Combivir? The risk of hypersensitivity is low, lower yet probably if you are African or African-American.

Now, if you are in a place where these other drugs are not available and Zerit is your only option, well then, you have no choice but to try it and see how you do. Otherwise, eschew this attempt at creativity and instead seek out some rationality.

DW



Previous
True or False
Next
acute treatment- efficacy?

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement